Alert archive / Arizona / Wind Advisories in 2011
Wind Advisory 16, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 22, 2011, 3:36 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 23, 2011, 12:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2011, 3:36 PM MST (22:36 UTC)
- In effect from
- Apr 23, 2011, 12:00 PM MST
- Expired
- Apr 23, 2011, 6:26 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
135 WWUS75 KFGZ 222236 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 336 PM MST FRI APR 22 2011 AZZ011-013-014-017-040-230645- /O.NEW.KFGZ.WI.Y.0016.110423T1900Z-110424T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... DILKON 336 PM MST FRI APR 22 2011 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST SATURDAY. * TIMING: STRONG SOUTHWESTERLY WINDS ARE EXPECTED FROM LATE MORNING THROUGH THE MID EVENING HOURS. * WINDS: BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: STRONG WIND GUSTS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCALIZED BLOWING DUST WILL LIMIT VISIBILITIES IN DUST PRONE AREAS NORTH OF THE MOGOLLON RIM...ESPECIALLY ALONG INTERSTATE 40 BETWEEN WINSLOW AND THE NEW MEXICO STATE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
5 follow-up statements
853 WWUS75 KFGZ 230427 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 927 PM MST FRI APR 22 2011 AZZ012-231230- /O.EXA.KFGZ.WI.Y.0016.110423T1900Z-110424T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- 927 PM MST FRI APR 22 2011 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST SATURDAY. * TIMING: STRONG SOUTHWESTERLY WINDS ARE EXPECTED STARTING SATURDAY AT NOON THROUGH THE MID EVENING HOURS. * LOCATION: NEW MEXICO BORDER ZONES FROM THE DEFIANCE PLATEAU TO THE WHITE MOUNTAINS AND EASTWARD ALONG THE LITTLE COLORADO RIVER VALLEY. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: STRONG WIND GUSTS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCALIZED BLOWING DUST WILL LIMIT VISIBILITIES IN DUST PRONE AREAS NORTH OF THE MOGOLLON RIM...ESPECIALLY ALONG INTERSTATE 40 FROM TWO GUNS AND WINSLOW EASTWARD TO THE NEW MEXICO STATE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$ AZZ011-013-014-017-040-231230- /O.CON.KFGZ.WI.Y.0016.110423T1900Z-110424T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... DILKON 927 PM MST FRI APR 22 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST SATURDAY. * TIMING: STRONG SOUTHWESTERLY WINDS ARE EXPECTED STARTING SATURDAY AT NOON THROUGH THE MID EVENING HOURS. * LOCATION: NEW MEXICO BORDER ZONES FROM THE DEFIANCE PLATEAU TO THE WHITE MOUNTAINS AND EASTWARD ALONG THE LITTLE COLORADO RIVER VALLEY. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: STRONG WIND GUSTS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCALIZED BLOWING DUST WILL LIMIT VISIBILITIES IN DUST PRONE AREAS NORTH OF THE MOGOLLON RIM...ESPECIALLY ALONG INTERSTATE 40 FROM TWO GUNS AND WINSLOW EASTWARD TO THE NEW MEXICO STATE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
962 WWUS75 KFGZ 230447 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 947 PM MST FRI APR 22 2011 AZZ011>014-017-040-231300- /O.CON.KFGZ.WI.Y.0016.110423T1900Z-110424T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... DILKON 947 PM MST FRI APR 22 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST SATURDAY. * TIMING: STRONG SOUTHWESTERLY WINDS ARE EXPECTED STARTING SATURDAY AT NOON THROUGH THE MID EVENING HOURS. * LOCATION: NEW MEXICO BORDER ZONES FROM THE DEFIANCE PLATEAU TO THE WHITE MOUNTAINS AND EASTWARD ALONG THE LITTLE COLORADO RIVER VALLEY. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: STRONG WIND GUSTS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCALIZED BLOWING DUST WILL LIMIT VISIBILITIES IN DUST PRONE AREAS NORTH OF THE MOGOLLON RIM...ESPECIALLY ALONG INTERSTATE 40 FROM TWO GUNS AND WINSLOW EASTWARD TO THE NEW MEXICO STATE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$ RB
085 WWUS75 KFGZ 231126 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 426 AM MST SAT APR 23 2011 AZZ011>014-017-040-231930- /O.CON.KFGZ.WI.Y.0016.110423T1900Z-110424T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... DILKON 426 AM MST SAT APR 23 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. * TIMING: SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING BECOMING STRONG AND GUSTY BY THIS AFTERNOON AND CONTINUING THROUGH THE EARLY EVENING. WINDS WILL DIMINISH OVERNIGHT BUT ARE EXPECTED TO INCREASE AGAIN SUNDAY AFTERNOON. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: STRONG WIND GUSTS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES IN DUST PRONE AREAS...ESPECIALLY ALONG INTERSTATE 40 FROM TWO GUNS AND WINSLOW EASTWARD TO THE NEW MEXICO STATE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
194 WWUS75 KFGZ 231923 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1223 PM MST SAT APR 23 2011 ...GUSTY SOUTHWEST WINDS TO CONTINUE THIS AFTERNOON... PEAK WIND SPEEDS THROUGH 1 PM MST TODAY INCLUDE: WINSLOW AT 41 MPH... LINDEN 43 MPH... LIMESTONE CANYON RAWS 41 MPH... I-40 AT TWO GUNS 40 MPH. AZZ011>014-017-040-240300- /O.CON.KFGZ.WI.Y.0016.000000T0000Z-110424T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... DILKON 1223 PM MST SAT APR 23 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING ACROSS THE LITTLE COLORADO RIVER VALLEY AND CHUSKA MOUNTAINS. WINDS WILL DIMINISH AFTER 8 PM MST. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: STRONG WIND GUSTS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES IN DUST PRONE AREAS...ESPECIALLY ALONG INTERSTATE 40 FROM TWO GUNS AND WINSLOW EASTWARD TO THE NEW MEXICO STATE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$ 41
160 WWUS75 KFGZ 240126 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 626 PM MST SAT APR 23 2011 ...WIND ADVISORY IS CANCELLED... .WIND GUSTS HAVE SUBSIDED ACROSS NORTHEASTERN ARIZONA THIS EVENING AND THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. PEAK WIND GUSTS THROUGH 6 PM MST INCLUDE: CONCHO ............................ 40 MPH. LIMESTONE CANYON RAWS ............. 46 MPH. LUPTON ADOT ....................... 47 MPH. PAINTED DESERT ADOT ............... 40 MPH. SAINT JOHNS ....................... 38 MPH. TUBA CITY ......................... 42 MPH. TWO GUNS ADOT ..................... 42 MPH. WINDOW ROCK ....................... 46 MPH. WINSLOW ........................... 44 MPH. AZZ011>014-017-040-240230- /O.CAN.KFGZ.WI.Y.0016.000000T0000Z-110424T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... DILKON 626 PM MST SAT APR 23 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE SUBSIDED ACROSS NORTHEASTERN ARIZONA THIS EVENING AND THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ RB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 22, 3:30 PM MST, 6 minutes earlier.
Area forecast discussion, Apr 22, 3:30 PM MST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST FRI APR 22 2011 .SYNOPSIS...SEASONABLE TEMPERATURES AND BREEZY TO WINDY AFTERNOONS WILL CONTINUE THROUGH THE COMING WEEKEND. A SERIES OF LOW PRESSURE SYSTEMS WILL BRING A CHANCE OF RAIN SHOWERS TO MAINLY NORTHERN ARIZONA LATE SATURDAY THROUGH LATE MONDAY. HIGH PRESSURE WILL BRING WARMER TEMPERATURES LATE NEXT WEEK. && .DISCUSSION...BREEZY CONDITIONS CONTINUED ACROSS NORTHERN ARIZONA THIS AFTERNOON AS ARIZONA REMAINS UNDER A WESTERLY FLOW ALOFT. A LONGER-WAVE TROUGH WILL MOVE INTO THE GREAT BASIN SATURDAY... BRINGING SLIGHTLY COOLER TEMPERATURES...AND A CHANCE OF SHOWERS TO THE NORTHERN ZONES SATURDAY THROUGH SUNDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS BOTH DAYS. SOUTHWEST WINDS WILL BECOME WINDY AT TIMES EACH AFTERNOON. WINDS WILL GUST TO BETWEEN 40 AND 50 MPH EAST OF FLAGSTAFF SATURDAY AFTERNOON INTO SATURDAY EVENING. WILL ISSUE A WIND ADVISORY FOR THESE AREAS. A S/WV RIDGE WILL MOVE OVER THE STATE MONDAY...AHEAD OF A MAINLY DRY COLD FRONT DUE TUESDAY. THIS FRONT WILL BRING MORE WINDS TO THE AREA...ALONG WITH A SLIGHT CHANCE OF RAIN SHOWERS NEAR THE FOUR-CORNERS. FINALLY...BY WEDNESDAY AND THEN LASTING THROUGH THE END OF NEXT WEEK...THE REGION SHOULD SEE RISING HGHTS...AND DIMINISHING GRADIENTS. ANY CHANCES OF PRECIPITATION WILL STAY WELL NORTH OF ARIZONA. && .AVIATION...FOR THE 00Z PACKAGE...MOSTLY CLEAR SKIES WITH VFR CONDITIONS WILL PREVAIL ACROSS NORTHERN ARIZONA THIS EVENING. BREEZY SOUTHWESTERLY WINDS OF 10-15 KTS WITH HIGHER GUSTS WILL EASE BY SUNSET WITH SCT-BKN HIGH LEVEL CLOUDINESS DEVELOPING AFTER 03Z/SAT. CIGS MAY OCCASIONALLY LOWER BETWEEN 8-10KFT AGL CLOSER TO THE UTAH BORDER. AFTER 15Z/SAT...SOUTHWEST WINDS OF 15 TO 20 KTS WITH HIGHER GUSTS WILL RETURN ALONG WITH OCCASIONAL SCT CIRRUS CLOUD COVER. VFR CONDITIONS ANTICIPATED AREA WIDE. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...DRY WESTERLY FLOW WILL BEGIN TO GIVE WAY OVER THE WEEKEND AS A WEAK TROUGH MOVES ACROSS THE INTERMOUNTAIN WEST. EXPECT INCREASING SOUTHWESTERLY WINDS OF 15 TO 25 KTS WITH THIS FEATURE SATURDAY AS WELL AS SLIGHTLY COOLER TEMPERATURES. A SLIGHT CHANCE OF SHOWERS EXISTS ACROSS FAR NORTHERN ARIZONA...MAINLY NEAREST TO THE UTAH BORDER FOR BOTH SATURDAY AND SUNDAY. WHILE COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITIES ARE ANTICIPATED...A FEW LOW ELEVATION AREAS OF THE LITTLE COLORADO RIVER VALLEY COULD APPROACH CRITICAL FIRE WEATHER THRESHOLDS BOTH SATURDAY AND SUNDAY AFTERNOONS. MONDAY THROUGH WEDNESDAY...A STRENGTHENING NORTHWEST FLOW ALOFT IS EXPECTED EARLY NEXT WEEK...BRINGING DRY CONDITIONS...NEAR NORMAL TEMPERATURES...AND BREEZY WEST TO NORTHWEST SURFACE WINDS. BY TUESDAY AFTERNOON RELATIVE HUMIDITIES DROP BACK BELOW 15 PERCENT DURING THE AFTERNOON HOURS AS IT BECOMES QUITE BREEZY ACROSS THE LOWER ELEVATIONS OF EASTERN ARIZONA WHICH MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS FOR THAT TIME PERIOD. DRY AND BREEZY CONDITIONS WILL CONTINUE ON WEDNESDAY AS WELL. && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM NOON MST TO 8 PM MST FOR AZZ011-013-014-017-040. && PUBLIC....................MAS AVIATION..................OUTLER FIRE WX...................OUTLER FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.